MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750157
Medical Device Problem Codes Suction Problem (2170); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported the vitrectomy probe was not cutting or aspirating properly during a procedure.The product was replaced with another one and the procedure was completed.There was no patient harm.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.The product was processed and released according to the product¿s acceptance criteria.A sample was not received at the manufacturing site and the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported the vitrectomy probe was not cutting properly and it was not aspirating properly during a cataract procedure.
 
Additional Manufacturer Narrative
One opened probe was received with no tip protector, in a tray.The returned sample was visually inspected and found to be conforming.The sample was then functionally tested for actuation, aspiration, and cut and was found to be conforming for all function tests.The returned sample was found to be conforming, therefore cut and aspiration failures as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the returned probe was manufactured to specifications.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11740865
Report Number1644019-2021-00290
Device Sequence Number11706906
Product Code LRO
UDI-Device Identifier00380657501571
UDI-Public00380657501571
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number8065750157
Device Lot Number2293347H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer06/16/2021
09/02/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/18/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1